Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

July 8, 2012Adair County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 1:17 PM CDT for Adair County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 1:17 PM CDT (18:17 UTC)
Expired
Jul 8, 2012, 2:00 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS84 KTSA 081817
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUL 8 2012

ARZ010-019-020-OKZ069-081900-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
117 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHERN CRAWFORD AND SOUTHERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN FRANKLIN

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 116 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM STILWELL TO 3 MILES SOUTHEAST OF 
BIDVILLE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE 
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON... 
BIDVILLE...ODELL...FERN...TURNERS BEND...WINSLOW...BLACKBURN... 
STRICKLER...MORROW...CLYDE...CHESTER...LOCKE...MOUNT GAYLER...ADAIR 
STATE PARK...DEVILS DEN STATE PARK AND LAKE FORT SMITH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3561 9385 3575 9474 3595 9468 3580 9396
      3576 9396 3576 9392 3577 9391 3578 9383
      3577 9379
TIME...MOT...LOC 1816Z 101DEG 5KT 3582 9461 3572 9393

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:58 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 8, 11:58 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT SUN JUL 8 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

THUNDERSTORMS EXPECTED TO DEVELOP ACROSS MAINLY NORTHWEST ARKANSAS
AND NORTHEAST OKLAHOMA AGAIN THIS AFTERNOON...WITH A DECREASE
EXPECTED AFTER SUNSET. SCATTERED NATURE WILL NECESSITATE VCTS
MENTIONS AT AFFECTED SITES...ALTHOUGH IT IS MORE LIKELY TO OCCUR
AT XNA/FYV/FSM THAN TUL/RVS/BVO. SITES DIRECTLY IMPACTED BY TSRA
OR THEIR OUTFLOW COULD SEE GUSTY...SHIFTING WINDS AND/OR IFR
CONDITIONS. ADDITIONAL STORMS ARE POSSIBLE LATE MORNING TOMORROW
AS FRONTAL BOUNDARY BECOMES MORE DEFINED ACROSS THE AREA.

&&

.PREV DISCUSSION... /ISSUED 953 AM CDT SUN JUL 8 2012/

..UPDATE...

DISCUSSION...

LOCAL MESOANALYSIS ALREADY SHOWING A FAIRLY QUICK DECREASE IN
INHIBITION ACROSS THE AREA...AND THE RESULT IS SMALL
SHOWERS/STORMS BEGINNING TO DEVELOP ACROSS PARTS OF NORTHERN
OKLAHOMA AND INTO WEST CENTRAL ARKANSAS. ARKANSAS ACTIVITY IS
LARGELY DEVELOPING IN A LOCAL EAST/WEST ORIENTED CAPE AXIS BETWEEN
FAYETTEVILLE AND FORT SMITH. EXPECT THAT STORM COVERAGE SHOULD BE
ISOLATED TO SCATTERED THROUGH THE REST OF THE MORNING...AND
INCREASING THROUGH THE AFTERNOON AS A RESULT OF DAYTIME HEATING.
AN INCREASE IN POPS AFTER 18Z IN MAINLY WESTERN ARKANSAS DEPICTS
THIS THINKING. 12Z SOUNDINGS FROM OUN/SGF/LZK HAVE THE LOW LEVEL
ONION LOOK INDICATIVE OF DOWNBURST POTENTIAL WITH THE STRONGER
STORMS...HOWEVER...THIS IS NOT AS PRONOUNCED AS THE 12Z SOUNDINGS
FROM YESTERDAY /ESPECIALLY AT LZK/ DUE TO SLIGHTLY COOLER/WETTER
LOW LEVELS. THIS SUGGESTS THAT THERE MAY NOT BE AS MUCH DAMAGING
DOWNBURST POTENTIAL AS YESTERDAY. OUR LOCAL MAX THUNDERSTORM WIND
PROJECTION /WITH LOWER VALUES THAN YESTERDAY/ REINFORCES THIS
THINKING. ALL THAT BEING SAID...THE THREAT OF WIND DAMAGE IS
CERTAINLY GREATER THAN ZERO...BUT THE EVIDENCE POINTS TOWARD IT
BEING A BIT MORE LOCALIZED AND POSSIBLY NOT AS STRONG THAN WITH
YESTERDAYS ACTIVITY.

ON THE TEMPERATURE SIDE OF THINGS...THE POTENTIAL FOR A RAPID
WARMUP BENEATH AREAS WITH SOME CLOUD EROSION THIS AFTERNOON
EXISTS...MUCH LIKE OCCURRED YESTERDAY. ONLY MADE A FEW TWEAKS TO
THE GOING HIGH TEMPERATURE FORECAST...PRIMARILY TO AREAS OF FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THAT RECEIVED A LOT OF
RAIN YESTERDAY.

OTHER ELEMENTS WERE TWEAKED ACCORDING TO TRENDS. UPDATES ALREADY
OUT.

PREV DISCUSSION... /ISSUED 642 AM CDT SUN JUL 8 2012/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT
IN EASTERN OKLAHOMA AND WESTERN ARKANSAS.  CONDITIONS WILL BE
VFR OUTSIDE OF THE STORMS.  STRONG AND GUSTY WINDS WILL OCCUR
WITH ANY OF THE CELLS DURING THE HEAT OF THE DAY.

ISOLATED AND BRIEF MVFR VISIBILITIES COULD OCCUR EARLY THIS MORNING
NEAR AREAS WHERE RAIN HAS FALLEN IN THE LAST 24 HOURS. MVFR OR
LOCAL IFR VISIBILITIES COULD DEVELOP TOWARD MONDAY MORNING DUE TO
FOG DEVELOPING IN THE RAIN AFFECTED AREAS.

PREV DISCUSSION... /ISSUED 308 AM CDT SUN JUL 8 2012/

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST
OKLAHOMA THIS MORNING AS A WEAK OUTFLOW BOUNDARY MOVES ACROSS THE
AREA. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY
WITH A MID-LEVEL INVERTED TROF IN PLACE ACROSS FAR EASTERN
OKLAHOMA. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE
THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS.

TEMPERATURES WILL BE SLIGHTLY COOLER TODAY WITH HIGHS GENERALLY
IN THE 90S. THIS IS MAINLY DUE TO THE EXPECTED INCREASE IN CLOUD
COVER. HOWEVER...HEAT INDEX VALUES WILL STILL BE IN THE 100 TO 104
DEGREE RANGE ACROSS A GOOD PORTION OF EASTERN OKLAHOMA AND WEST-CENTRAL
ARKANSAS AS SURFACE DEW POINTS WILL BE HIGHER THIS AFTERNOON THAN
IN PREVIOUS DAYS.

THE UPPER LEVEL RIDGE THAT HAS PLAGUED THE AREA RECENTLY WILL
BEGIN TO BREAK DOWN ACROSS THE SOUTH TODAY AS A MID-LEVEL LOW
BECOMES BETTER ESTABLISHED ACROSS THE SOUTHERN MISSISSIPPI VALLEY.
THE UPPER LEVEL RIDGE WILL SET UP OUT WEST AND BECOME MORE AMPLIFIED
ON MONDAY ALLOWING A NORTHWESTERLY FLOW ALOFT TO SET UP ACROSS THE
REGION. A WEAK COLD FRONT THAT IS CURRENTLY OVER NORTHERN KANSAS
WILL ALSO TRY TO MOVE THROUGH THE REGION LATER TODAY INTO MONDAY
BEFORE STALLING OUT SOUTH OF THE AREA. WILL KEEP POPS IN THE FORECAST
THROUGH MID-WEEK WITH THE FRONT NEARBY.

TEMPERATURES WILL BE COOLER IN THE WAKE OF THE FRONT WITH TEMPERATURES
REBOUNDING LATE IN THE WEEK INTO NEXT WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....07
AVIATION...22
Hazardous weather outlook, Jul 8, 12:45 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SUN JUL 8 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT SUN JUL 8 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET... ONGOING THROUGH MID EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING THROUGH MID EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING THROUGH MID EVENING.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED LATE THIS MORNING AND CONTINUE THIS
AFTERNOON ACROSS PORTIONS OF NORTHWEST ARKANSAS AND EAST CENTRAL
OKLAHOMA. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE REMAINDER
OF THE AFTERNOON AND INTO THE EARLY TO MID EVENING HOURS. THE
STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY
ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE
DURING THE HEAT OF THE DAY WHEN THE HOT CONDITIONS MAKE IT
POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE WIND
RISK WILL DIMINISH BY MID EVENING EVENING...ALTHOUGH SCATTERED
STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT.

THIS AFTERNOON...THE HEAT INDEX WILL AGAIN CLIMB TO NEAR 100
DEGREES IN MANY PARTS OF THE AREA...OUTSIDE OF THE STORMS. WHILE
CONDITIONS REMAIN JUST BELOW ADVISORY CRITERIA...CAUTION IS
SUGGESTED FOR ANYONE ENGAGING IN STRENUOUS ACTIVITIES DURING THE
HOTTEST PART OF THE DAY.

WHILE THE INCREASED HUMIDITY AND LIGHT WINDS WILL KEEP FIRE SPREAD
POTENTIAL VERY LIMITED...FIRE IGNITION WILL BE ENHANCED IN THE
DRY VEGETATION...ESPECIALLY IN AREAS OF THE WORST DROUGHT
CONDITIONS THAT EXTEND FROM EXTREME SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS. OVERALL...WINDS WILL BE LIGHT...BUT FIRE CREWS
SHOULD KEEP TRACK OF ANY STORMS THAT APPROACH A FIRE SCENE AS THE
WINDS WILL LIKELY SHIFT AND BRIEFLY GUST WITH THE STORM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24
HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR
GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER
DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE
ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST
OKLAHOMA INTO WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 8, 1:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUL 8 2012

ARZ010-019-020-OKZ069-081900-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
117 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHERN CRAWFORD AND SOUTHERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN FRANKLIN

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 116 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STILWELL TO 3 MILES SOUTHEAST OF
BIDVILLE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
BIDVILLE...ODELL...FERN...TURNERS BEND...WINSLOW...BLACKBURN...
STRICKLER...MORROW...CLYDE...CHESTER...LOCKE...MOUNT GAYLER...ADAIR
STATE PARK...DEVILS DEN STATE PARK AND LAKE FORT SMITH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3561 9385 3575 9474 3595 9468 3580 9396
      3576 9396 3576 9392 3577 9391 3578 9383
      3577 9379
TIME...MOT...LOC 1816Z 101DEG 5KT 3582 9461 3572 9393

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:17 PM CDTSpecial Weather StatementTSAOttawa28 min
Jul 7, 7:41 PM CDTSpecial Weather StatementTSACraig, Ottawa34 min
Jul 7, 7:58 PM CDTSpecial Weather StatementTSACraig32 min
Jul 7, 8:10 PM CDTSpecial Weather StatementTSACraig35 min
Jul 8, 2:39 PM CDTSpecial Weather StatementTSALeFlore36 min
Jul 8, 4:07 PM CDTSpecial Weather StatementTSADelaware38 min
Jul 8, 4:10 PM CDTSpecial Weather StatementTSAHaskell35 min
Jul 8, 4:26 PM CDTSpecial Weather StatementTSAAdair34 min
Jul 8, 4:29 PM CDTSpecial Weather StatementTSAPushmataha31 min
Jul 8, 4:40 PM CDTSpecial Weather StatementTSAHughes35 min
Jul 8, 5:07 PM CDTSpecial Weather StatementTSACherokee23 min
Jul 8, 5:19 PM CDTSpecial Weather StatementTSAAdair26 min
Jul 8, 5:43 PM CDTSpecial Weather StatementTSADelaware32 min
Jul 8, 5:58 PM CDTSpecial Weather StatementTSAPittsburg32 min
Jul 8, 6:02 PM CDTSpecial Weather StatementTSACherokee28 min
Jul 8, 6:15 PM CDTSpecial Weather StatementTSACherokee30 min
Jul 8, 6:41 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Jul 8, 1:46 PM CDTSpecial Weather StatementTSAFranklin44 min
Jul 8, 2:29 PM CDTSpecial Weather StatementTSAJohnson31 min
Jul 8, 3:11 PM CDTSpecial Weather StatementTSAMadison34 min
Jul 8, 3:23 PM CDTSpecial Weather StatementTSABenton37 min
Jul 8, 3:58 PM CDTSpecial Weather StatementTSASebastian32 min
Jul 8, 4:09 PM CDTSpecial Weather StatementTSABenton36 min
Jul 8, 4:21 PM CDTSpecial Weather StatementTSACarroll24 min
Jul 8, 4:24 PM CDTSevere Thunderstorm WarningTSACarroll56 min
Jul 8, 4:36 PM CDTSpecial Weather StatementTSAMadison24 min
Jul 8, 4:54 PM CDTSpecial Weather StatementTSACarroll36 min
Jul 8, 5:05 PM CDTSpecial Weather StatementTSASebastian25 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.